Alert archive / Idaho / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 28, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 7, 2004, 4:23 PM MDT for Franklin County, Idaho. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2004, 4:23 PM MDT (22:23 UTC)
- Expired
- Jul 7, 2004, 5:00 PM MDT
- In force
- 37 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Franklin County, ID
The radar
The Salt Lake City radar (KMTX), 107 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3293 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 072223 SVRSLC IDC041-072300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 420 PM MDT WED JUL 7 2004 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL FRANKLIN COUNTY IN IDAHO THIS INCLUDES THE CITY OF PRESTON * UNTIL 500 PM MDT * AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF DAYTON...OR ABOUT 9 MILES SOUTHEAST OF MALAD...MOVING NORTHEAST AT 30 MPH. STRONG WIND GUSTS TO 60 MPH AND HAIL WILL ACCOMPANY THIS STORM. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL CENTRAL FRANKLIN COUNTY OR NEAR RIVERDALE AT 430 PM MDT OVER RURAL EASTERN FRANKLIN COUNTY OR NEAR MINK CREEK AT 450 PM MDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 4219 11221 4203 11210 4206 11163 4232 11165 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:55 PM MDT, 28 minutes earlier.
Area forecast discussion, Jul 7, 3:55 PM MDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 355 PM MDT WED JUL 7 2004 .SYNOPSIS...A WEAK COLD FRONT WILL PUSH SOUTH INTO CENTRAL UTAH BY TOMORROW...WITH DRY SOUTHWEST FLOW ELSEWHERE. THE FRONT WILL WEAKEN AND SOUTHWEST FLOW WILL RETURN TO THE ENTIRE AREA THURSDAY NIGHT AND FRIDAY. && .DISCUSSION...ANOMALOUS UPPER LEVEL PATTERN FOR JULY CONTINUES IN THE WEST. UPPER TROUGH OVER BRITISH COLUMBIA CANADA CURRENTLY EJECTING A SHORT WAVE THAT SHOWS UP NICELY IN WV IMAGERY OVER NORTHEAST WASHINGTON STATE SLIDING EAST. COLD FRONT OUT AHEAD OF THIS SHORT WAVE HAS PUSHED INTO NORTHWEST UTAH THIS AFTERNOON WITH CONVECTION FORMING ALONG THE CONVERGENCE ZONE FORMED BY THE FRONT AND SOUTHWESTERLY FLOW OUT AHEAD. WENDOVER HAS BEEN REPORTING WESTERLY WINDS FOR THE LAST COUPLE OF HOURS NOW...THOUGH TRUE FRONTAL BOUNDARY PROBABLY NORTHWEST OF THERE. COLUMN MOISTURE HAS BEEN INCREASING THROUGH THE AFTERNOON PER FSL GPS INTEGRATED PRECIPITABLE WATER VAPOR SENSOR ON SLC WFO ROOF. MORNING SLC RAOB HAD JUST UNDER 0.6 IN PW...BUT HAS INCREASED SINCE THEN TO OVER 0.8 INCHES. THIS AXIS IS RATHER THIN...EXTENDING WEST-EAST ACROSS NORTHERN NEVADA INTO NORTHERN UTAH. EXPECT CURRENT CONVECTION TO CONTINUE INTO EARLY EVENING WITH THE HELP OF THE CONVERGENCE ALONG THE FRONT. ETA PUSHES FRONT THROUGH NORTHERN UTAH THIS EVENING BEFORE WASHING OUT A LITTLE AND STALLING OVER CENTRAL UTAH TOMORROW. STILL EXPECT MOST CONVECTION TO PRODUCE LITTLE OR NO RAIN GIVEN DRY LOW LEVELS AND MOIST MID LEVELS. AS HEATING DIMINISHES EXPECT ACTIVITY TO DIMINISH AS WELL...ALTHOUGH SURFACE CONVERGENCE COULD HELP KEEP THINGS GOING LATER THIS EVENING OVER MAINLY THE UINTAS AND JUST SOUTH. SOUTHERN HALF OF FORECAST AREA FAIRLY DRY...PINCHED BETWEEN MOISTURE IN THE NORTH AND BETTER MOISTURE SOUTH OF THE AREA. WHAT CU HAS FORMED IS BASICALLY FLAT. HAVE LEFT ANY TRW CHANCES OUT FOR THIS EVENING IN SOUTHWEST MOUNTAINS. NORTH SHOULD BE COOLER TOMORROW BEHIND FRONTAL BOUNDARY THAT MODELS LAY SOMEWHERE ACROSS CENTRAL UTAH. SOME MINOR DIFFERENCES BETWEEN GFS AND ETA IN TERMS OF TOMORROWS MOISTURE WITH THE GFS WETTER THAN THE ETA. UPPER TROUGH AXIS HAS PASSED BY AND INTO EASTERN MONTANA BY THEN AND FLOW TURNS MORE WESTERLY. PRECIP WATER DECREASES A LITTLE WHILE STAYING AROUND HALF AN INCH MOST PLACES. HAVE LEFT PREVIOUS FORECAST OF CONVECTION OVER HIGH TERRAIN TOMORROW MAINLY ACROSS CENTRAL UTAH ALONG WHAT FRONTAL BOUNDARY WILL STILL BE LEFT AT THAT TIME. MODELS WANT TO PUSH MOISTURE NORTHWARD OUT OF THE DESERT SOUTHWEST AND INTO SOUTHERN UTAH BY FRIDAY...ALL OF WHICH AHEAD OF A WEAK UPPER SHORT WAVE THATS PROGGED TO COME ONSHORE OVER CENTRAL CALIF TOMORROW NIGHT. HAVE INTRODUCED SLIGHT CHANCES OF TRW ALONG THE SOUTHERN TIER FOR FRIDAY WITH THIS MODEL IDEA IN MIND...AND MAY HAVE TO BE INCREASED DEPENDING ON HOW FUTURE RUNS EVOLVE. NORTH STAYS MAINLY DRY FRIDAY. FOR BEYOND FRIDAY AREA WILL BE IN HOT AND WINDY SOUTHWEST FLOW. HAVE BUMPED TEMPS UP THROUGH MID WEEK TO REFLECT THIS TREND. UPPER JET WILL RUN ACROSS NORTHWEST UTAH BY LATE IN THE WEEKEND AND PRETTY MUCH REMAIN IN A POSITION TO KEEP US HOT AND WINDY ALL THE WAY THROUGH THE REMAINDER OF THE FORECAST PERIOD. WITH MOISTURE PLUME SHIFTED TO OUR EAST THIS WILL LIKELY INCREASE RED FLAG CONDITIONS DURING THAT TIME OF THE FORECAST. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...RED FLAG WARNING UNTIL 10 PM FOR WESTERN UTAH VALLEYS. WY...NONE. ID...NONE. && JACKSON
Hazardous weather outlook, Jul 7, 6:00 AM MDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 600 AM MDT WED JUL 7 2004 IDZ024-025-UTZ001>021-WYZ021-081200- CACHE VALLEY/IDAHO PORTION-CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH MOUNTAINS/IDAHO PORTION- WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN- WESTERN UINTA MOUNTAINS- 600 AM MDT WED JUL 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHEAST IDAHO AND SOUTHWEST WYOMING. .DAY ONE... TODAY STRONG SOUTHWEST WINDS AND LOW HUMIDITY IN THE EXTREME WESTERN VALLEYS WILL RESULT IN DANGEROUS CONDITIONS FOR CONTROLLING WILDFIRES. MICROBURST WINDS TO 50 MPH ARE ALSO POSSIBLE TODAY NEAR SHOWERS. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY SOUTHERLY WINDS WILL INCREASE OVER THE WESTERN VALLEYS AND MOUNTAINS FRIDAY AND CONTINUE TO BE UNSEASONABLY STRONG THROUGH THE WEEKEND EACH AFTERNOON. THESE WINDS COMBINED WITH LOW HUMIDITY WILL CREATE DANGEROUS CONDITIONS IF WILDFIRES GET STARTED IN THESE AREAS.
Nearby
Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.